What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 30, 2:01 PM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 30, 2:01 PM EST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
301 PM EDT Thu Aug 30 2018
.SHORT TERM /Tonight through Friday Night/...
This morning's low- to mid-level cloud cover has keep temperatures
across much of the region cooler than expected, and thus convective
activity has been hampered. So far the only areas that have been
unaffected has been in the mountains where showers and isolated
thunderstorms have been ongoing. Some convective CU development is
ongoing to the SE of far southern portions of the forecast area but
currently no convective precip has been produced. Isolated
thunderstorms (possibly elevated) will still be possible later this
afternoon and evening, but coverage and chances are low enough to
warrant no higher than 40% across the area.
Friday, precip coverage will be more focused to the northeast as the
moisture axis pivots to align along the Appalachians, but once again,
overnight cloud cover lingering into the morning may once again
dampen precip chances.
High temps continue to be slightly cooler than norms for areas other
than east central GA given aforementioned moisture but still getting
into the upper 80s before any storms cool us off.
Thiem
.LONG TERM /Saturday through Thursday/...
No major changes made to the extended forecast. A weak upper trough
will be located just west of the forecast area to start the long
term. Weak but deep southerly flow will also continue as the nose of
the upper ridge will be over the east side of the forecast area.
Over the weekend the upper trough weakens and the upper ridges noses
a little farther west over the southeastern U.S. This will tend to
keep rain chances very summer-like with a very diurnal trend. Pops
will stay in the 30-40 percent range, with just slightly higher in
the NE mountains due to orographic lift.
Easterly upper level flow will dominate the rest of the long term
with the upper ridge building over the mid Atlantic and eastern
states. This will Tend to favor central GA with the highest rain
chances but still very diurnal. The European is still the most
consistent with forecasting a tropical wave moving across FL and the
eastern Gulf of Mexico Monday night Through Wednesday, and headed
toward the Mobile Bay area. This would bring enhanced shower and
thunderstorm chances to GA, should this forecast pan out. The GFS
has a similar wave but slower, less developed, and farther south. So
it will be a watch and see for now.
Forecast temperatures are running close to normal throughout
the long term forecast period.
01
&&
.AVIATION...
18Z Update...
VFR conditions this afternoon, with some MVFR ceilings by CSG that
should erode in the next couple hours. TSRA chances have decreased
for ATL enough to remove TEMPO from TAFs but isolated elevated
storms later this evening are possible and conditions will need
to be monitored. Winds will stay light and primarily out of the
S-SSE. Tomorrow morning may have some borderline MVFR cigs, but
VFR will be expected again by late morning.
//ATL Confidence...18Z Update...
Moderate confidence on all elements.
Thiem
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 88 70 88 / 10 20 20 30
Atlanta 71 87 72 87 / 20 30 20 40
Blairsville 64 82 65 82 / 30 40 30 50
Cartersville 69 86 70 87 / 30 30 20 40
Columbus 71 88 72 89 / 30 20 20 40
Gainesville 70 85 70 85 / 20 30 20 40
Macon 70 90 71 89 / 20 20 20 30
Rome 70 87 70 87 / 30 40 20 40
Peachtree City 69 87 70 87 / 20 20 20 40
Vidalia 72 91 73 91 / 20 20 10 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Thiem
LONG TERM....01
AVIATION...Thiem
Hazardous weather outlook, Aug 30, 1:38 PM EST, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
238 PM EDT Thu Aug 30 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
238 PM EDT Thu Aug 30 2018
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms can be expected over most of north and
central Georgia this afternoon and evening. A few storms will be
strong with gusty winds, frequent lightning and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Isolated to Scattered thunderstorms can be expected across the
area. At this time, the threat for any severe weather is low,
however, a few storms could be strong with gusty winds, frequent
lightning and heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Aug 30, 3:53 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT THU AUG 30 2018
GAZ111>113-302145-
Toombs GA-Wheeler GA-Montgomery GA-
453 PM EDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...EASTERN WHEELER AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 545 PM EDT...
At 453 PM EDT...a strong thunderstorm was over Plant Hatch...moving
northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Uvalda, Santa Claus, Alston, Center, Toombs Central, Ohoopee,
New Branch, Ponderosa, McNatt Falls, South Thompson, English Eddy,
Grays Landing, Rock Springs, Cedar Crossing, Johnson Corner and
Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8249 3196 8250 3195 8248 3195 8251
3196 8254 3205 8265 3224 8221 3216 8218
3214 8220 3191 8223
TIME...MOT...LOC 2053Z 149DEG 8KT 3193 8232
WIND...40MPHSpecial weather statement, Aug 30, 4:50 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 PM EDT THU AUG 30 2018
GAZ098-111>113-302215-
Toombs GA-Wheeler GA-Treutlen GA-Montgomery GA-
550 PM EDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TOOMBS...WHEELER...
SOUTHEASTERN TREUTLEN AND MONTGOMERY COUNTIES UNTIL 615 PM EDT...
At 547 PM EDT...a strong thunderstorm was over Center, or 8 miles
southwest of Lyons...moving northwest at 15 mph. Additional strong
thunderstorms stretched from Charlotteville to Higgston and were
also moving northwest between 10 and 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas. Wait
30 minutes after the last rumble of thunder before
resuming outdoor activities.
Some locations in the path of this storm include
Lyons, Soperton, Alamo, Mount Vernon, Vidalia, Glenwood, Uvalda,
Ailey, Higgston, Santa Claus, Alston, Tarrytown, Lothair, Spring
Hill, Barnhill, McNatt Falls, South Thompson, Cedar Crossing, Jordan
and Zaidee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3215 8290 3226 8278 3227 8276 3228 8276
3236 8267 3248 8247 3213 8229 3196 8246
3197 8248 3196 8250 3195 8248 3195 8249
3196 8251 3196 8257 3194 8258 3192 8263
TIME...MOT...LOC 2147Z 144DEG 13KT 3212 8243
WIND...40MPHSpecial weather statement, Aug 30, 5:01 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT THU AUG 30 2018
GAZ109>111-302245-
Wheeler GA-Telfair GA-Dodge GA-
601 PM EDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR
AND SOUTHEASTERN DODGE COUNTIES UNTIL 645 PM EDT...
At 601 PM EDT...a strong thunderstorm was near Horse Creek Wma, or 14
miles south of McRae...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Helena, Lumber City, Milan, Scotland, Chauncey, Jacksonville,
Towns, Horse Creek Wma, Jay Bird Springs, Five Points, Achord, Little
Ocmulgee State Park and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3207 8321 3221 8303 3215 8299 3217 8293
3192 8264 3192 8268 3191 8268 3190 8269
3190 8270 3186 8276 3186 8278 3185 8279
3184 8279 3181 8282 3182 8284 3178 8288
3179 8298 3178 8300
TIME...MOT...LOC 2201Z 160DEG 11KT 3186 8290
WIND...40MPHSpecial weather statement, Aug 30, 5:03 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT THU AUG 30 2018
GAZ006-008-009-302230-
Union GA-Towns GA-Fannin GA-
603 PM EDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION...NORTHWESTERN
TOWNS AND NORTHEASTERN FANNIN COUNTIES UNTIL 630 PM EDT...
At 603 PM EDT...a strong thunderstorm was near Hot House, or 8 miles
northeast of Blue Ridge...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Blue Ridge, Blairsville, Young Harris, Morganton, Hemp, Gumlog,
Nottely Dam, Hurst, Ivy Log, Loving, Jones Creek, Epworth, Dial,
Mineral Bluff, Track Rock, Alexanders Mill, Culberson and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3487 8383 3474 8423 3496 8440 3499 8436
3499 8387
TIME...MOT...LOC 2203Z 317DEG 7KT 3497 8427
WIND...40MPH